Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Amarillo, TX

September 15, 2006Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 15, 2006, 7:39 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2006, 7:39 PM CDT (00:39 UTC)
Expired
Sep 15, 2006, 8:45 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 7:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2048 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:01 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 15, 4:01 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT FRI SEP 15 2006

.DISCUSSION...
STARTING TO SEE A FEW STORMS TRY TO INITIATE ACROSS THE NORTHEAST
TEXAS PANHANDLE WHERE DEEP MOISTURE...BETTER SURFACE CONVERGENCE...
AND INSTABILITY ARE LOCATED. HAVE KEPT POP STRUCTURE THE SAME AND
MAINTAINED SEVERE WORDING AS WELL ACROSS MAINLY THE EASTERN TEXAS
PANHANDLE OR EAST OF A BEAVER...AMARILLO...CANYON LINE. ONLY THING
LEFT WILL BE CAP STRENGTH WHICH SHOULD CONTINUE TO ERODE ACROSS THE
REGION WITH THE APPROACH OF THE UPPER LEVEL WAVE AND AS CONVERGENCE
INCREASES ALONG THE DRYLINE TRYING TO PUSH INTO THE NORTHWESTERN
TEXAS PANHANDLE. WILL LIKELY SEE ISOLATED SUPERCELLS ACROSS AREAS
OFF THE CAPROCK AS SURFACE WINDS BACK IN RESPONSE TO DEEPENING
SURFACE TROUGH FROM EASTERN COLORADO INTO EASTERN NEW MEXICO AND AS
SHEAR INCREASES ALOFT AS PER LATEST GRENADA WIND PROFILER. HELD OFF
UNTIL LAST MINUTE TO ISSUE ZONES IN CASE ANY LAST MINUTE
CHANGES/ADDITIONS WERE NEEDED.

SATURDAY STILL LOOKS TO BE A WARM AND BREEZY DAY AS SURFACE TROUGH
DEEPENS ONCE AGAIN IN THE AFTERNOON. AREAS OFF THE CAPROCK COULD ONCE
AGAIN SEE ISOLATED THUNDERSTORMS DEPENDING ON WHETHER THE MOISTURE IS
MIXED TO THE EAST OR IF IT CAN STAY ACROSS THE REGION. WIND SPEEDS
WILL ALSO DEPEND ON WHERE THE AXIS OF THE SURFACE TROUGH WILL BE
LOCATED BUT IT STILL APPEARS AREAS OFF THE CAPROCK WILL SEE WINDY
CONDITIONS...JUST UNDER WIND ADVISORY CRITERIA. SEVERE CHANCES NOT AS
GOOD AS UPPER LEVEL SUPPORT PUSHES EAST OF THE REGION.

STILL EXPECT TO SEE COLD FRONT PUSH THROUGH SATURDAY NIGHT OR EARLY
SUNDAY MORNING. WENT AHEAD AND FOLLOWED GFS TIMING WITH CAVEAT THAT
FASTER NAM SOLUTION IS STILL A REAL POSSIBILITY. TIMING DIFFERENCE
WAS ONLY ABOUT 6 TO 10 HOURS. MOISTURE VALUES HOWEVER DID DIFFER
SIGNIFICANTLY BEHIND THE FRONT WITH THE NAM COMING IN WITH DEWPOINTS
IN THE TEENS AND TWENTIES. DID NOT FOLLOW THIS SOLUTION AND LEFT
DEWPOINTS IN THE MID 40S TO NEAR 50. BOUNDARY LAYER MOISTURE SHOULD
REMAIN HIGH BUT MOISTURE ALOFT WILL DECREASE SO RAIN CHANCES SHOULD
BE NEGLIGIBLE. TEMPERATURES WILL DEPEND ON WHETHER LOW CLOUDS WILL
DEVELOP BUT CURRENT NUMBERS LOOK GOOD AS DRY AIR ADVECTION LIMITS
INITIAL CLOUD COVER. A REINFORCING SHOT OF COLD AIR WILL LIKELY SLIDE
IN FROM THE NORTHEAST MONDAY SLOWING DOWN THE WARMUP FOR THE FIRST
PART OF NEXT WEEK AND THIS AIRMASS COULD POSSIBLY DEVELOP LOW CLOUDS
ON MONDAY KEEPING TEMPS ON THE COOL SIDE.

DRY WEATHER LOOKS TO PREVAIL UNTIL LATE IN THE FORECAST CYCLE. GFS
AND ECMWF SHOW ANOTHER SIGNIFICANT TROUGH APPROACHING THE AREA BY
THEN. KEPT TEMPERATURES CLOSER TO THE COOLER 00Z GUIDANCE...WITH
THURSDAY AS AN EXCEPTION AS SOUTHWESTERLY FLOW AT SFC AND ALOFT
SHOULD WARM TEMPS BACK UP INTO THE LOW 80S. RAIN CHANCES MIGHT
INCREASE BY THUR/FRI OF NEXT WEEK BUT WILL HOLD OFF INCREASING POPS
TO SEE HOW THIS NEXT LOW EVOLVES IN THE MODELS.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                60  89  59  74 /  30  10  10  10
BEAVER OK                  65  92  55  75 /  30  20  20  10
BOISE CITY OK              56  86  51  71 /  20  10  10  10
BORGER TX                  65  91  61  78 /  30  10  10  10
BOYS RANCH TX              58  92  56  75 /  20  10  10  10
CANYON TX                  57  89  59  74 /  30  10  10  10
CLARENDON TX               65  92  64  78 /  20  20  20  20
DALHART TX                 55  89  53  72 /  20  10  10  10
GUYMON OK                  60  93  54  75 /  20  10  10  10
HEREFORD TX                56  89  57  74 /  20  10  10  10
LIPSCOMB TX                66  94  60  77 /  30  20  20  10
PAMPA TX                   65  90  62  76 /  30  20  20  10
SHAMROCK TX                66  94  64  80 /  30  20  20  20
WELLINGTON TX              67  95  65  81 /  30  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/17
Hazardous weather outlook, Sep 15, 7:34 PM CDT, 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT FRI SEP 15 2006

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
734 PM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL TO
EASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE UNTIL 3 AM
CDT SATURDAY.

.DAY ONE...

A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR CONTINUED THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. ISOLATED SEVERE WEATHER IS POSSIBLE
ESPECIALLY IN THE WATCH AREA THROUGH 3 AM CDT. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...CAUTION IS
ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WINDY CONDITIONS ARE EXPECTED ON SATURDAY ACROSS EASTERN SECTIONS OF
THE PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN
HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY NIGHT...AND OVER
EXTREME EASTERN PARTS OF THE PANHANDLES SUNDAY. AT THIS TIME...ANY
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS
EVENING.

BROST

In the hours before

Special weather statement, Sep 15, 6:48 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT FRI SEP 15 2006

OKZ003-160015-
BEAVER OK-
648 PM CDT FRI SEP 15 2006

...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER COUNTY...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FLORIS MOVING NORTHEAST AT
35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.